MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If explanted; give date: not applicable, there is no indication the lens was removed or explanted from the eye.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the injection of an intraocular lens, model pcb00 in the patient's right eye, a white plastic piece measuring about 0.5 mm was found attached to the edge of the iol, later freeing and floating in the anterior chamber.A capsulorhexis forceps was used to extract it.Piece removed immediately from eye with no ill effect to patient.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional investigation were received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional report submitted, due the fact that product was returned for visual evaluation.New information received.Device available for evaluation? : yes, product returned to manufacturer on 10/1/2019.Device evaluation: the particle was sent to eag lab for further analysis.The analysis of a white foreign particle (cf# (b)(4)) showed that it was consistent with abs (acrylonitrile/butadiene/styrene).The preloaded device was disassembled to evaluate upper and lower body and plunger -nut-pushrod assembly under microscope.During the verification of the bodies and plunger-nut-pushrod assembly, no flash or parting line that exceed specification was identified, however, a small white particle was identified over the plunger thread.Plunger-nut fitting assembly was evaluated and identified as a tight fitting with no freely rotation observed.These three components were evaluated when disassembled and a small excess of plastic was observed in the internal thread of the nut that may alter the freely rotation of nut-plunger assembly.Based on the evaluation performed, plunger(p/n 193164) is composed of abs, therefore during the manufacturing process there was exposure to abs materials.As per hra3026-3¿tecnis itec preloaded process fmea¿, contamination particles may be caused by potentially fail to met design/process requirements during the alignment of plunger with nut, alignment of iol push rod with the nut and plunger assembly, specifically during the sub assembly of preloaded components.All the manufacturing steps are performed in a regulated clean manufacturing room, following (b)(4) gowning procedures and practices at (b)(4).This complaint is confirmed.However a new nr is not required.Conclusion based on the analyzed of the returned and eag lab results, there is an indication of a product malfunction.However, the unit was manufactured prior to the initiation of (b)(4) which addressed the corrections of mold insert at supplier level specifically for cavity 2 from mold al-25 for nut part number 193024.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8825052
Report Number2648035-2019-00765
Device Sequence Number16190135
Product Code HQL
UDI-Device Identifier05050474557987
UDI-Public(01)05050474557987(17)201128
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/21/2019
11/13/2019
10/25/2020
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/16/2019
12/10/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005